Alert archive / Mississippi / Wind Advisories in 2006

Wind Advisory 10, NWS Memphis, TN

November 30, 20064 states

NWS Memphis, TN issued this wind advisory at Nov 30, 2006, 2:15 PM CST for 4 states. It took effect at Nov 30, 2006, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2006, 2:15 PM CST (20:15 UTC)
In effect from
Nov 30, 2006, 6:00 PM CST
Expired
Dec 1, 2006, 9:00 AM CST
In force
15 hr
Issued by
NWS Memphis, TN
All 56 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 302015
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
215 PM CST THU NOV 30 2006

...WINDY CONDITIONS EXPECTED ACROSS THE MIDSOUTH TONIGHT...

.A SURFACE LOW PRESSURE SYSTEM WILL STRENGTHEN AND MOVE NORTHEAST
ACROSS THE MIDSOUTH TONIGHT. THIS LOW WILL PUSH AN ARCTIC COLD
FRONT THROUGH THE REGION...WITH WINDS INCREASING THROUGHOUT THE NIGHT.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-010415-
/O.NEW.KMEG.WI.Y.0010.061201T0000Z-061201T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
215 PM CST THU NOV 30 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
FRIDAY. 

A DEEPENING LOW PRESSURE SYSTEM MOVING ACROSS THE MIDSOUTH TONIGHT
WILL INCREASE THE WINDS OVER THE REGION. SUSTAINED WINDS WILL
INCREASE TO NEAR 25 MPH BY LATE THIS EVENING WITH GUSTS OF 35 TO
40 MPH POSSIBLE. THESE STRONG WINDS WILL PERSIST INTO EARLY
FRIDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JFB
4 follow-up statements
000 
WWUS74 KMEG 010340
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
940 PM CST THU NOV 30 2006


ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011145-
/O.CON.KMEG.WI.Y.0010.000000T0000Z-061201T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
940 PM CST THU NOV 30 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

A STRONG COLD FRONT MOVING ACROSS THE MIDSOUTH OVERNIGHT WILL
PRODUCE STRONG WINDS OVER THE REGION. SUSTAINED WINDS WILL
INCREASE TO NEAR 25 MPH WITH GUSTS OF 35 TO 40 MPH POSSIBLE.
THESE STRONG WINDS WILL PERSIST INTO EARLY FRIDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMEG 010918
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
318 AM CST FRI DEC 1 2006

ARZ008-009-017-018-026>028-035-036-048-MOZ113-115-TNZ001>004-
019>021-048>055-088>092-011500-
/O.EXT.KMEG.WI.Y.0010.000000T0000Z-061201T1500Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-DUNKLIN-PEMISCOT-LAKE-OBION-WEAKLEY-
HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-
MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-
HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
KENNETT...CARUTHERSVILLE...UNION CITY...MARTIN...DRESDEN...
PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...
JACKSON...LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
318 AM CST FRI DEC 1 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. 

A STRONG SURFACE LOW PRESSURE AREA OVER THE OHIO VALLEY WILL
CONTINUE TO PRODUCE WESTERLY WINDS AROUND 25 MPH WITH GUSTS UP TO
40 MPH THIS MORNING. THE WINDS WILL SLOWLY DIMINISH LATER THIS
MORNING AS THE SURFACE LOW MOVES AWAY FROM THE MID SOUTH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

ARZ049-058-MSZ001>017-020>024-011200-
/O.CON.KMEG.WI.Y.0010.000000T0000Z-061201T1200Z/
LEE(AR)-PHILLIPS-DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-
TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-
UNION-PONTOTOC-LEE(MS)-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-
CHICKASAW-MONROE-
INCLUDING THE CITIES OF...HELENA...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN
318 AM CST FRI DEC 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

A STRONG SURFACE LOW PRESSURE AREA OVER THE OHIO VALLEY WILL
CONTINUE TO PRODUCE WESTERLY WINDS AROUND 25 MPH WITH GUSTS UP TO
40 MPH EARLY THIS MORNING. THE WINDS WILL SLOWLY DIMINISH THIS
MORNING AS THE SURFACE LOW MOVES AWAY FROM THE MID SOUTH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

SJM
000 
WWUS74 KMEG 011214
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
614 AM CST FRI DEC 1 2006

ARZ049-058-MSZ001>017-020>024-011315-
/O.EXP.KMEG.WI.Y.0010.000000T0000Z-061201T1200Z/
LEE(AR)-PHILLIPS-DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-
TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-
UNION-PONTOTOC-LEE(MS)-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-
CHICKASAW-MONROE-
INCLUDING THE CITIES OF...HELENA...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN
614 AM CST FRI DEC 1 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

ARZ008-009-017-018-026>028-035-036-048-MOZ113-115-TNZ001>004-
019>021-048>055-088>092-011500-
/O.CON.KMEG.WI.Y.0010.000000T0000Z-061201T1500Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-DUNKLIN-PEMISCOT-LAKE-OBION-WEAKLEY-
HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-
MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-
HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
KENNETT...CARUTHERSVILLE...UNION CITY...MARTIN...DRESDEN...
PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...
JACKSON...LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
614 AM CST FRI DEC 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

A STRONG SURFACE LOW PRESSURE AREA OVER THE OHIO VALLEY WILL
CONTINUE TO PRODUCE WESTERLY WINDS AROUND 25 MPH WITH GUSTS UP TO
40 MPH THIS MORNING. THE WINDS WILL SLOWLY DIMINISH LATER THIS
MORNING AS THE SURFACE LOW MOVES AWAY FROM THE MID SOUTH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMEG 011501
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
901 AM CST FRI DEC 1 2006


ARZ008-009-017-018-026>028-035-036-048-MOZ113-115-TNZ001>004-
019>021-048>055-088>092-011615-
/O.EXP.KMEG.WI.Y.0010.000000T0000Z-061201T1500Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-DUNKLIN-PEMISCOT-LAKE-OBION-WEAKLEY-
HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-
MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-
HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
KENNETT...CARUTHERSVILLE...UNION CITY...MARTIN...DRESDEN...
PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...
JACKSON...LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
901 AM CST FRI DEC 1 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 30, 10:45 AM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Nov 30, 10:45 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1045 AM CST THU NOV 30 2006

.UPDATE...
IT IS A TALE OF TWO DIFFERENT WORLDS IN THE MEMPHIS CWA THIS
MORNING AS THE ARCTIC COLD FRONT CONTINUES TO MOVE SOUTHEAST. AS
OF 16Z THE FRONT IS LOCATED FROM JUST EAST OF CARUTHERSVILLE TO
JUST NORTH OF FORREST CITY. ONCE THE FRONT GOES THROUGH A LOCATION
THERE IS 15 TO 20 DEGREE DROP IN TEMPERATURES IN ONLY 15 TO 30
MINUTES IN TIME. THE 16Z OBS SHOW A 17 DEGREE DIFFERENCE BETWEEN
BLYTHEVILLE AND DYERSBURG. WARM AIR ADVECTION PRECIP CONTINUES
ACROSS A GOOD DEAL OF THE CWA...WITH THE EXCEPTION OF THE FAR
EASTERN AREAS.

THE SHORT TERM FORECAST IS VERY INTERESTING. A SFC LOW IS
BEGINNING TO DEEPEN ACROSS SW ARKANSAS IN RESPONSE TO THE POWERFUL
SHORTWAVE OVER NORTH TX. THIS LOW WILL MOVE NE INTO THE MIDSOUTH
BY LATE AFTERNOON/EARLY EVENING WHILE DEEPENING FURTHER. AS THE
SFC LOW TRAVERSES THE AREA...IT WILL PUT A TEMPORARY HALT ON THE
SOUTHWARD MOVING OF THE FRONT. WHERE EXACTLY THE FRONT IS AT THE
POINT IS A BIT TRICKY SINCE THE COLD AIR IS MOVING IN A LITTLE
QUICKER THAN THE MODELS ADVERTISE. THE FRONT SHOULD STALL
SOMEWHERE AROUND A PARIS TO MEMPHIS TO MARIANNA LINE AS THE LOW
MOVES ALONG THE BOUNDARY. SPC SLIGHT RISK STILL LOOKS GOOD
CONSIDERING THE POTENT NATURE OF THE FRONT...THE DEEPENING
LOW...AND THE STRONG WIND FIELDS. THE ONE INHIBITING FACTOR
CONTINUES TO BE MEAGER INSTABILITY. STILL FEEL THAT A LINE OF LOW
TOPPED CONVECTION WILL DEVELOP ALONG THE FRONT AS THE LOW MOVES
THROUGH. THESE STORMS WOULD BE CAPABLE OF PRODUCING ISOLATED
DAMAGING WINDS. MINI-SUPERCELLS CAPABLE OF PRODUCING A WEAK TORNADO
CANNOT BE RULED OUT EITHER GIVEN THE TRACK OF THE LOW. STRONG
WINDS WILL ALSO OCCUR BEHIND THE FRONT AND A WIND ADVISORY MAY BE
NEEDED TONIGHT...MORE ON THAT THIS AFTERNOON.

THOUGHTS HAVE NOT CHANGED FROM PREVIOUS FORECAST REGARDING WINTER
WEATHER. WITH THE LOW TRACKING OVER THE AREA...THE ARRIVAL OF COLD
AIR WILL BE DELAYED. A BRIEF CHANGEOVER AT THE END OF THE EVENT IS
STILL POSSIBLE WITH A CHANCE OF MINOR ACCUMULATIONS IN FAR NE
ARKANSAS. WE WILL CONTINUE TO MONITOR THE SITUATION. UPDATES TO
THE ZONES AND GRIDS HAVE BEEN SENT...MAINLY TO REFLECT SHORT TERM
TEMP TRENDS WITH THE FRONT.

&&

.PREV DISCUSSION... (ISSUED 304 AM CST THU NOV 30 2006)

DISCUSSION...

FORECAST SEEMS TO BE COMING MORE INTO FOCUS BUT THERE IS STILL
SOME UNCERTAINTY REGARDING WINTER PRECIPITATION. COLD FRONT
CURRENTLY EXTENDS FROM SOUTHERN LOWER MICHIGAN THROUGH SOUTHEAST
MISSOURI INTO SOUTH CENTRAL TEXAS. MOSTLY SHOWERS AND VERY FEW
THUNDERSTORMS CAN BE FOUND AHEAD OF THE FRONT EARLY THIS MORNING.
SPC DOES HAVE MOST OF THE AREA IN A SLIGHT RISK FOR TODAY AND
TONIGHT. WHILE A SEVERE THUNDERSTORM IS NOT COMPLETELY OUT OF THE
QUESTION MOST AREAS WONT SEE ONE. WILL KEEP MENTION OF POSSIBLE
SEVERE WEATHER IN THE HWO BUT LEAVE IT OUT OF THE ZONES. AS FAR AS
WINTER PRECIPITATION GOES...MODELS INDICATE THAT ANY SNOW...SLEET
OR FREEZING RAIN THAT FALLS WILL BE VERY LIGHT WITH NO SIGNIFICANT
ACCUMULATION. WITH THAT IN MIND...WILL CANCEL WINTER STORM WATCH.
WILL ISSUE AN SPS HIGHLIGHTING THAT SOME WINTER PRECIPITATION IS
POSSIBLE WITH LITTLE ACCUMULATION EXPECTED. AS COLD FRONT MOVES
OUT OF THE AREA LATE TONIGHT...PRECIPITATION SHOULD END BEFORE 12Z
FRIDAY SO HAVE DRY FORECAST FOR FRIDAY. MUCH COLDER AIR WILL BE IN
PLACE OVER THE FORECAST AREA BEHIND THE FRONT AND REMAIN IN PLACE
OVER THE REGION THROUGH THE MIDDLE OF NEXT WEEK.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

JFB
Hazardous weather outlook, Nov 30, 3:48 AM CST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
348 AM CST THU NOV 30 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
348 AM CST THU NOV 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN ARCTIC COLD FRONT WILL MOVE THROUGH THE MID-SOUTH TODAY AND
TONIGHT CAUSING A VARIETY OF INCLEMENT WEATHER.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID-SOUTH TODAY AND TONIGHT. THE BEST TIME FOR SEVERE WEATHER
WILL BE FROM THIS AFTERNOON INTO EARLY THIS EVENING. WHILE THE
ENTIRE MID-SOUTH IS IN A SLIGHT RISK AREA...THE MOST FAVORABLE
AREA APPEARS TO BE ACROSS NORTH MISSISSIPPI AT THIS TIME. DAMAGING
WINDS AND LARGE HAIL WILL BE THE GREATEST THREATS...HOWEVER AN
ISOLATED TORNADO CAN NOT BE RULED OUT.

AS COLDER AIR MOVES INTO THE REGION BEHIND THE FRONT...
PRECIPITATION WILL CHANGE TO A MIX OF SNOW...SLEET OR FREEZING
RAIN. SNOW AND SLEET ACCUMULATION OF UP TO 1 INCH IS POSSIBLE WEST
OF A LINE FROM UNION CITY TENNESSEE TO WYNNE ARKANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Nov 30, 9:50 AM CST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
950 AM CST THU NOV 30 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-302200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
950 AM CST THU NOV 30 2006

...SOME WINTER PRECIPITATION IS EXPECTED OVER THE MID-SOUTH
TONIGHT...

AN ARCTIC COLD FRONT IS EXPECTED TO SWEEP THROUGH THE MID-SOUTH
TODAY AND TONIGHT. PRECIPITATION IS EXPECTED TO CONTINUE BEHIND
THE FRONT. VERY COLD AIR WILL POUR IN BEHIND THE FRONT SO THE
PRECIPITATION IS EXPECTED TO CHANCE OVER INTO A WINTRY MIX DURING
THE EVENING HOURS. WHILE A CHANGE OVER TO A WINTRY MIX IS
EXPECTED...THE AMOUNT OF WINTER PRECIPITATION APPEARS TO BE LESS
THAN PREVIOUSLY EXPECTED. THERE MAY BE AN ACCUMULATION OF UP TO 1
INCH OF SNOW AND SLEET ACROSS PORTIONS OF RANDOLPH...CLAY...
LAWRENCE AND GREENE COUNTIES IN NORTHEAST ARKANSAS WITH LESSER
ACCUMULATIONS POSSIBLE WEST OF A LINE FROM UNION CITY TENNESSEE TO
WYNNE ARKANSAS. THERE IS STILL SOME UNCERTAINTY AS TO THE TYPE AND
AMOUNT OF WINTER PRECIPITATION EXPECTED THIS EVENING. PERSONS IN
THE MID-SOUTH SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS AND
EXERCISE CAUTION WHEN TRAVELING IN AREAS WHERE WINTER
PRECIPITATION MAY BE OCCURRING.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 2:10 PM CSTWinter Weather AdvisoryMEGLawrence, Randolph16 hr

Nearby

Wind Advisories in Mississippi, 2006Wind Advisories in Tennessee, 2006Wind Advisories in Arkansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.